MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABD(DVI-)-CONF; IH-CARD ABD(DVI-)-CONF; 48 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABD(DVI-)-CONF; IH-CARD ABD(DVI-)-CONF; 48 CARDS
Catalog Number 813181100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false positive test result with ih-card abo/d(dvi-)-conf when used on ih-1000.The anti-a well yielded an 1+ test result but the patient is supposedly an o positive patient.The instrument called the test result "abo not interpretable" and no false test result was released.Investigation and testing of this complaint in our quality control laboratory is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported several issues with false positive results involving ih-card abd(dvi-)-conf on the ih-1000.The customer stated that the software interpretation was 1+ positive, when the images were clearly negative.The customer did neither return the supposedly defective product for investigational testing nor the patient sample that had caused the false positive test result.Therefore our quality control laboratory checked their retention sample of the allegedly defective product lot visually and all acceptance criteria were met.The specifications were: visible supernatant homogeneous gel intact sealing no splashes in the reaction chamber furthermore, several cards of the retention sample of the supposedly defective product ih-card abd(dvi-)-conf were tested with donor samples on ih-1000.No false positive reactions were observed.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.According to our sop the complaint was classified as undetermined: the complaint sample was not available, and the retention sample reacted as expected.The customer provided images, but not for this specific ih-card.No data files were provided for this ih-card.As we did not receive the affected patient material and the trace files, further investigations could not be done.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABD(DVI-)-CONF
Common Device Name
IH-CARD ABD(DVI-)-CONF; 48 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key10487283
Report Number9610824-2020-00062
Device Sequence Number3055142
Product Code QHR
UDI-Device Identifier07611969952120
UDI-Public(01)07611969952120(17)210612(10)8007080
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2021
Device Catalogue Number813181100
Device Lot Number8007080
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH 1000, SN 5100073; IH 1000, SN 5100073; IH-CARD ABO/D(DVI-)+REV A1,B, LOT 8013040; IH-CARD ABO/D(DVI-)+REV A1,B, LOT 8013040; IH-CARD ABO/D(DVI-)+REV A1,B, LOT 8016010; IH-CARD ABO/D(DVI-)+REV A1,B, LOT 8016010